Illinois, 2005

Damaging Wind in Illinois, August 10, 2005

August 10, 2005 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 10, 12:48 PM CST, 5 hours 5 minutes earlier.

Area forecast discussion, Aug 10, 12:48 PM CST, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM CDT WED AUG 10 2005

.SHORT TERM (TONIGHT THROUGH SATURDAY)...

CURRENT SAT/RADAR IMAGERY SHOWING SCATTERED CONVECTION DEVELOPING
ACROSS THE WESTERN PORTION OF THE QUAD SATE AREA. EXPECT THIS
ACTIVITY TO CONTINUE TO DEVELOP IN THE MODERATELY UNSTABLE AIRMASS
BEFORE DYING OFF LATER THIS EVENING AROUND SUNSET. CURRENTLY MOST
STATIONS ARE IN THE LOWER 90S.

IN THE SHORT TERM PERIOD...MAIN FORECAST CHALLENGE WILL DEAL HOW
FAR SOUTH A WEAK FRONTAL BOUNDARY WILL GO AND ITS ASSOCIATED
PRECIPITATION CHANCES. THERE CONTINUES TO BE DISAGREEMENT WITH THE
SHORT RANGE MODELS WITH RESPECT TO THE FRONT. THE NAM RUNS
CONTINUE TO SHOW THE FRONT COMING WELL SOUTH INTO THE FA TONIGHT
AND THEN SLOWLY MOVING EASTWARD ON THURSDAY. ON THE OTHER
HAND...THE GFS KEEPS THE FRONT JUST TO THE NORTH OF THE FA AND
THEN SHUNTS IT OFF TO THE EAST. FOR NOW HAVE GONE MORE WITH THE
GFS SOLUTION FOR THE SHORT TERM. THIS WILL RESULT IN ONLY MINOR
ADJUSTMENTS TO THE CURRENT FORECAST. FOR TONIGHT...WE PLAN ON
KEEPING CHANCE POPS IN AREAS WEST AND NORTH OF THE OHIO RIVER.
CURRENT OVERNIGHT LOWS AROUND 70 LOOK GOOD.

FOR THURSDAY HAVE KEPT A SLIGHT CHANCE POP IN FOR MUCH OF THE AREA
AS SOME VERY ISOLATED CONVECTION MAY TRY TO DEVELOP IN THE HEAT OF
THE AFTERNOON. AS THE EAST COAST RIDGE BUILDS SLIGHTLY WESTWARD WE
PLAN ON KEEPING FRI/SAT DRY AT THIS POINT. AFTERNOON TEMPS
EXPECTED TO TOP OUT IN THE MID 90S WITH OVERNIGHT LOWS IN THE
UPPER 60S TO AROUND 70.

.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...

IN THE LONG TERM PERIOD...MAIN FORECAST CHALLENGE AROUND THE
POSSIBILITY OF SOME BETTER RAIN CHANCES EARLY NEXT WEEK. THE LATEST
LONG TERM MODELS HINT AT SOME INCREASED RIDGING ACROSS THE WESTERN
ATLANTIC...RESULTING IN A BIT STRONGER TROFFING IN THE SOUTHERN
PLAINS BY MONDAY/TUESDAY. WEAK SHORTWAVE AXIS PROGGED TO MOVE INTO
THE MID-MISSISSIPPI VALLEY AND LOWER OHIO VALLEY BY LATE
TUESDAY/WED. CURRENT FCST OF CHANCE POPS LOOKS REASONABLE HERE AND
PLAN ON KEEPING CURRENT FCST INTACT. TEMPS IN THE EXTENDED WILL
CONTINUE TO BE NEAR OR JUST SLIGHTLY ABOVE NORMAL.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

MRJ
Hazardous weather outlook, Aug 10, 10:04 AM CST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
ISSUED BY NATIONAL WEATHER SERVICE LOUISVILLE KY
1104 AM CDT WED AUG 10 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111615-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1104 AM EST WED AUG 10 2005 /1104 AM CDT WED AUG 10 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT
GENERALLY NORTH OF A LINE FROM PINCKNEYVILLE TO OWENSBORO
KENTUCKY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME. ANY THUNDERSTORM THAT DOES DEVELOP MAY
PRODUCE BRIEF HEAVY RAINS...WIND GUSTS TO 40 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

HEAT INDICES WILL APPROACH 100 DEGREES ACROSS THE QUAD STATE
REGION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY GENERALLY NORTH
OF A LINE FROM PINCKNEYVILLE TO OWENSBORO KENTUCKY. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSST HE ENTIRE QUAD
STATE REION NEXT SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MJ

In the hours before

Special weather statement, Aug 10, 5:35 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT WED AUG 10 2005

ILZ075-110030-
JEFFERSON IL-
635 PM CDT WED AUG 10 2005

...STRONG STORMS IN JEFFERSON COUNTY...

AT 630 PM...PADUCAH RADAR SHOWED STRONG STORMS IN NORTHERN JEFFERSON
COUNTY. THE STRONGEST STORMS EXTENDED FROM NEAR CRAVAT...IN THE
NORTHWESTERN PART OF THE COUNTY...TO NEAR HARMONY...IN THE
NORTHEASTERN PART OF THE COUNTY. THE STORMS WERE SAGGING SLOWLY
SOUTHWARD TOWARD MOUNT VERNON.

EXPECT GUSTY WINDS POSSIBLY AS HIGH AS 55 MPH...HAIL UP TO 1/2
INCH...FREQUENT DEADLY LIGHTNING...AND LOCALLY HEAVY RAIN WITH
THESE STRONG STORMS AS THEY APPROACH MOUNT VERNON AND SURROUNDING
AREAS THROUGH 730 PM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
August 10, 5:53 PM CST
Where
Jefferson County, Mt Vernon
Measured
66 kt (76 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
38.317, -88.900

A wind gust to 76 MPH was reported at the junction of Interstates 57 and 64. The wind gust was reported by the general public as a measured wind gust. A tree and a power line were down in the city of Mount Vernon.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473617.